Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 270, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 22, 2024, 10:40 AM CDT for Choctaw County, Pittsburg County, Pushmataha County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2024, 10:40 AM CDT (15:40 UTC)
- Expired
- May 22, 2024, 11:30 AM CDT
- In force
- 50 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Choctaw County, OK, Pittsburg County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 143 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 10:02 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 3.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 993 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 18.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:24 AM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, May 22, 6:24 AM CDT, 4 hours 16 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 624 AM CDT Wed May 22 2024 ...New AVIATION... .SHORT TERM... (Today) Issued at 401 AM CDT Wed May 22 2024 Shower and thunderstorm development is expected to commence between now and daybreak, with roughly the Interstate 40 corridor being the most likely area for initial development near a southward moving frontal boundary in that vicinity. Storms will spread both north and south of the front with time, and at least a marginal severe weather threat will exist with this early day activity. Storm intensities may ramp up by afternoon near or just north of the frontal boundary from southeast Oklahoma into western Arkansas. Hail will be the main severe weather threat north of the boundary, while all hazards will be possible near the Red River in the vicinity of the surface front. Locally heavy rainfall will also be possible, with the current flood watch remaining valid. Temperatures will be cooler today, with afternoon highs ranging from the mid 70s to lower 80s. && .LONG TERM... (Tonight through Tuesday) Issued at 401 AM CDT Wed May 22 2024 Shower and storm chances will be greatest tonight across southeast Oklahoma, but if convection today forces the surface boundary too far south, coverage and intensity of storms tonight may end up being less than forecast. The frontal boundary starts to return north and wash out Thursday as an upper wave approaches from the west. This will result in another round of showers and storms Thursday afternoon and evening, with southern and eastern areas once again favored for greatest storm coverage and heaviest rain amounts. A relative lull in convection is expected Friday into Saturday afternoon before storm chances ramp up again late Saturday and Saturday night as another upper wave moves across the area. A cold front will follow the passage of this system, with drier weather returning Sunday into next week as the upper level pattern changes to a more northwest flow. There is still some uncertainty as to whether we will be completely dry early next week, so just rode with the NBM pops for now which keeps most of the area dry. Temperatures through this period look to be near the seasonal averages for late May. && .AVIATION... (12Z TAFS) Issued at 619 AM CDT Wed May 22 2024 Scattered thunderstorms continue to develop generally north of I-40 in eastern OK. Storms are expected to continue gradually expanding south and east through the morning, with areas of MVFr conditions and locally IFR within strong cells. Should see a break early this afternoon before additional strong storms develop from NW AR into SE OK mid to late afternoon. Overall MVFR conditions are expected to be more widespread by this evening with additional rounds of showers and storms possible, mainly SE of I-44. && .PRELIMINARY POINT TEMPS/POPS... TUL 77 63 82 68 / 60 30 50 40 FSM 80 66 83 69 / 90 50 50 60 MLC 78 65 82 68 / 90 70 60 50 BVO 77 59 82 65 / 40 10 40 40 FYV 76 62 80 64 / 80 50 50 60 BYV 75 62 80 65 / 60 50 50 60 MKO 75 63 81 66 / 90 50 50 50 MIO 75 61 81 65 / 60 20 40 50 F10 74 63 81 67 / 80 40 60 50 HHW 82 66 82 68 / 80 80 60 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through Thursday evening for OKZ049-053-072>076. AR...Flood Watch through Thursday evening for ARZ019-020-029. && SHORT TERM...05 LONG TERM....05 AVIATION...14
Hazardous weather outlook, May 22, 5:32 AM CDT, 5 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 532 AM CDT Wed May 22 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 532 AM CDT Wed May 22 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Mainly Southeast of Interstate 44. ONSET...Ongoing. HEAVY RAIN AND FLASH FLOOD. RISK...Limited. AREA...Southeast Oklahoma and Western Arkansas. ONSET...This Afternoon. DISCUSSION... Scattered thunderstorms are developing early this morning across northeast Oklahoma, and will increase in coverage and intensity as the day wears on, with a shift to the southeast with time as well as a cold front moves through the area. Isolated severe storms with mainly a large hail potential will be possible this morning, but the severe threat will ramp up this afternoon from southeast Oklahoma into western Arkansas. Large hail and damaging winds will be the main severe weather threats this afternoon and evening. The surface frontal boundary is forecast to move south into northeast Texas by late this afternoon, but if it stalls a bit farther north, a limited tornado threat may develop for a time near the Red River. Locally heavy rainfall will also be possible this afternoon and evening from southeast Oklahoma into western Arkansas which may result in localized flooding concerns. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY and FRIDAY...Thunderstorm Potential. SATURDAY...Severe Thunderstorm Potential. SUNDAY...Thunderstorm Potential. MONDAY and TUESDAY...No Hazards. EXTENDED DISCUSSION... Another round of strong to severe thunderstorms is expected Thursday afternoon and evening as an upper level storm system moves across the area. Locally heavy rainfall will again be possible at this time, especially from southeast Oklahoma into western Arkansas where flooding will become an increasing concern. Another significant round of storms may affect the area late Saturday and Saturday night with a severe weather and heavy rain threat. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, May 22, 9:57 AM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
957 AM CDT Wed May 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 AM Tstm Wnd Dmg Quinton 35.12N 95.37W
05/22/2024 Pittsburg OK Storm Chaser
Tree damage observed in Quinton.
&&
JDSLocal storm report, May 22, 10:01 AM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1001 AM CDT Wed May 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 AM Tstm Wnd Dmg Quinton 35.12N 95.37W
05/22/2024 Pittsburg OK Emergency Mngr
Single family home with damage.
&&
JDSLocal storm report, May 22, 10:03 AM CDT, 37 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Tulsa OK
1003 AM CDT Wed May 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 AM Tstm Wnd Dmg Crowder 35.12N 95.67W
05/22/2024 Pittsburg OK Public
Corrects previous tstm wnd dmg report from
Crowder. Report of trees down in the area
from strong thunderstorm winds.
&&
JDSSpecial weather statement, May 22, 10:14 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1014 AM CDT Wed May 22 2024
OKZ070-072-074-221545-
Haskell OK-Muskogee OK-Sequoyah OK-
1014 AM CDT Wed May 22 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HASKELL...CENTRAL
SEQUOYAH AND SOUTHEASTERN MUSKOGEE COUNTIES THROUGH 1045 AM CDT...
At 1014 AM CDT, trained weather spotters reported a strong
thunderstorm 4 miles northeast of Stigler, moving east at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Trained weather spotters.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Sallisaw... Stigler...
Vian... Keota...
Tamaha... Kanima...
Mc Key...
This includes Interstate 40 in Oklahoma between mile markers 292 and
311.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
southeastern and east central Oklahoma.
&&
LAT...LON 3536 9474 3536 9477 3535 9478 3533 9479
3532 9481 3528 9482 3520 9518 3546 9519
3555 9472 3534 9471
TIME...MOT...LOC 1514Z 259DEG 40KT 3529 9506
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPHSpecial weather statement, May 22, 10:16 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1016 AM CDT Wed May 22 2024
OKZ075-076-221545-
Latimer OK-Le Flore OK-
1016 AM CDT Wed May 22 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LATIMER AND WEST CENTRAL
LE FLORE COUNTIES THROUGH 1045 AM CDT...
At 1015 AM CDT, Doppler radar indicated a strong thunderstorm near
Wilburton, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Wilburton... Red Oak...
Fanshawe... Higgins...
Damon... Bengal...
Panola...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
southeastern Oklahoma.
&&
LAT...LON 3477 9547 3495 9538 3500 9487 3478 9500
TIME...MOT...LOC 1515Z 264DEG 33KT 3489 9528
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 22, 10:32 AM CDT, 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1032 AM CDT Wed May 22 2024
OKZ049-073-075-221615-
Pittsburg OK-Latimer OK-Pushmataha OK-
1032 AM CDT Wed May 22 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN PUSHMATAHA...
SOUTHWESTERN LATIMER AND PITTSBURG COUNTIES THROUGH 1115 AM CDT...
At 1032 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Horntown to 4 miles southwest of Stuart to 6
miles southwest of Wardville. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Mcalester... Hartshorne...
Krebs... Kiowa...
Savanna... Crowder...
Alderson... Canadian...
Indianola... Ashland...
Higgins... Haywood...
Stanley... Blocker...
Arrowhead State Park... Mcalester Regional Airport...
Scipio... Blanco...
Haileyville... Pittsburg...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
southeastern Oklahoma.
&&
LAT...LON 3450 9567 3451 9569 3451 9567 3459 9567
3459 9588 3468 9589 3468 9609 3505 9609
3506 9607 3509 9606 3512 9603 3512 9601
3515 9601 3515 9595 3514 9591 3517 9588
3518 9556 3483 9543 3444 9537
TIME...MOT...LOC 1532Z 270DEG 37KT 3511 9625 3485 9616 3460 9612
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MejiaThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:00 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 34 min |
| May 21, 7:03 PM CDT | Special Weather Statement | TSA | Okmulgee | 27 min |
| May 21, 7:24 PM CDT | Special Weather Statement | TSA | Okmulgee | 36 min |
| May 21, 7:33 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 27 min |
| May 21, 7:57 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, McIntosh, Muskogee, Sequoyah | 33 min |
| May 21, 8:09 PM CDT | Special Weather Statement | TSA | Muskogee | 36 min |
| May 21, 8:20 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Sequoyah | 25 min |
| May 21, 8:29 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 19 min |
| May 21, 8:37 PM CDT | Special Weather Statement | TSA | McIntosh | 38 min |
| May 21, 8:40 PM CDT | Special Weather Statement | TSA | Sequoyah | 35 min |
| May 21, 8:46 PM CDT | Special Weather Statement | TSA | McIntosh | 29 min |
| May 21, 9:09 PM CDT | Special Weather Statement | TSA | McIntosh, Sequoyah | 36 min |
| May 21, 9:32 PM CDT | Special Weather Statement | TSA | Haskell | 28 min |
| May 21, 10:00 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Muskogee | 45 min |
| May 21, 10:48 PM CDT | Special Weather Statement | TSA | Haskell | 27 min |
| May 21, 11:33 PM CDT | Special Weather Statement | TSA | Haskell | 27 min |
| May 22, 12:01 AM CDT | Special Weather Statement | TSA | Haskell | 29 min |
| May 22, 12:23 AM CDT | Areal Flood Advisory | TSA | Haskell | 3 hr |
| May 22, 12:32 AM CDT | Special Weather Statement | TSA | Haskell | 28 min |
| May 22, 6:24 AM CDT | Special Weather Statement | TSA | Creek | 36 min |
| May 22, 6:52 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Tulsa | 17 min |
| May 22, 7:11 AM CDT | Special Weather Statement | TSA | Tulsa | 34 min |
| May 22, 7:13 AM CDT | Special Weather Statement | TSA | Craig | 47 min |
| May 22, 7:37 AM CDT | Special Weather Statement | TSA | Wagoner | 38 min |
| May 22, 7:41 AM CDT | Special Weather Statement | TSA | Craig | 34 min |
| May 22, 7:49 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 41 min |
| May 22, 7:53 AM CDT | Special Weather Statement | TSA | Osage | 37 min |
| May 22, 8:06 AM CDT | Special Weather Statement | TSA | Muskogee | 39 min |
| May 22, 8:18 AM CDT | Special Weather Statement | TSA | Adair, Cherokee | 42 min |
| May 22, 8:24 AM CDT | Special Weather Statement | TSA | Okfuskee | 36 min |
| May 22, 8:31 AM CDT | Special Weather Statement | TSA | Delaware | 14 min |
| May 22, 8:34 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 41 min |
| May 22, 8:42 AM CDT | Special Weather Statement | TSA | Adair, Cherokee | 33 min |
| May 22, 8:57 AM CDT | Special Weather Statement | TSA | McIntosh | 48 min |
| May 22, 9:02 AM CDT | Special Weather Statement | TSA | Adair | 43 min |
| May 22, 9:08 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, McIntosh, Muskogee, Pittsburg | 52 min |
| May 22, 9:09 AM CDT | Severe Thunderstorm Warning | TSA | Adair | 51 min |
| May 22, 9:22 AM CDT | Tornado Warning | TSA | Haskell, Latimer, Pittsburg | 23 min |
| May 22, 9:40 AM CDT | Tornado Warning | TSA | Haskell, Latimer, Pittsburg | 35 min |
| May 22, 10:10 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 50 min |
| May 22, 10:14 AM CDT | Special Weather Statement | TSA | Haskell, Sequoyah | 31 min |
| May 22, 10:16 AM CDT | Special Weather Statement | TSA | Latimer | 29 min |
| May 22, 10:26 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, Sequoyah | 3 hr |
| May 22, 10:32 AM CDT | Special Weather Statement | TSA | Pittsburg | 43 min |
| May 22, 10:46 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore | 18 min |
| May 22, 10:55 AM CDT | Special Weather Statement | TSA | Sequoyah | 35 min |
| May 22, 11:06 AM CDT | Special Weather Statement | TSA | LeFlore | 24 min |
| May 22, 11:07 AM CDT | Special Weather Statement | TSA | Cherokee, Muskogee | 38 min |
| May 22, 11:11 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 49 min |
| May 22, 11:19 AM CDT | Special Weather Statement | TSA | Washington | 26 min |
| May 22, 11:22 AM CDT | Special Weather Statement | TSA | LeFlore | 23 min |
| May 22, 11:36 AM CDT | Special Weather Statement | TSA | Craig | 24 min |
| May 22, 11:40 AM CDT | Special Weather Statement | TSA | LeFlore | 35 min |
| May 22, 11:44 AM CDT | Special Weather Statement | TSA | Rogers | 31 min |
| May 22, 11:47 AM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 28 min |
| May 22, 11:51 AM CDT | Tornado Warning | TSA | Pushmataha | 24 min |
| May 22, 11:53 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 52 min |
| May 22, 11:59 AM CDT | Special Weather Statement | TSA | Craig | 31 min |
| May 22, 12:10 PM CDT | Special Weather Statement | TSA | Rogers | 35 min |
| May 22, 12:12 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 33 min |
| May 22, 12:21 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 39 min |
| May 22, 12:28 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 17 min |
| May 22, 12:42 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 21 min |
| May 22, 12:50 PM CDT | Special Weather Statement | TSA | Delaware | 25 min |
| May 22, 12:53 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 52 min |
| May 22, 1:09 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 36 min |
| May 22, 1:40 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Pushmataha | 33 min |
| May 22, 1:47 PM CDT | Special Weather Statement | TSA | Pushmataha | 28 min |
| May 22, 2:04 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 26 min |
| May 22, 2:08 PM CDT | Special Weather Statement | TSA | Choctaw | 37 min |
| May 22, 2:11 PM CDT | Areal Flood Advisory | TSA | Choctaw, Pushmataha | 3 hr |
| May 22, 2:15 PM CDT | Special Weather Statement | TSA | LeFlore | 30 min |
| May 22, 2:22 PM CDT | Special Weather Statement | TSA | Latimer | 23 min |
| May 22, 2:24 PM CDT | Flash Flood Warning | TSA | Pushmataha | 3 hr |
| May 22, 2:25 PM CDT | Special Weather Statement | TSA | Pushmataha | 35 min |
| May 22, 2:29 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 46 min |
| May 22, 2:44 PM CDT | Special Weather Statement | TSA | LeFlore | 31 min |
| May 22, 2:53 PM CDT | Special Weather Statement | TSA | Pushmataha | 37 min |
| May 22, 2:57 PM CDT | Areal Flood Advisory | TSA | Latimer, LeFlore | 2 hr |
| May 22, 3:05 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 25 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.